Effexor/SSRI Withdrawal: Brain Zaps: Peoples Pharmacy

Paragraph two reads:  “After cutting my dose in half, I have had brain zaps (impossible to explain) and pressure in my ears.”

http://www2.timesdispatch.com/rtd/lifestyles/local_other/article/S-PHAR06_20090902-190006/290023/

Q:I have been taking Effexor XR for two years. At first I was pleased that it relieved the anxiety, depression and excessive worrying I had been suffering. Then I began experiencing insomnia and night sweats and decided to taper off this antidepressant.

After cutting my dose in half, I have had brain zaps (impossible to explain) and pressure in my ears.

Answer: Many people find that antidepressants such as Effexor (venlafaxine), Cymbalta (duloxetine), Lexapro (escitalopram), Paxil (paroxetine) and Zoloft (sertraline) are helpful for depression. But there can be a dark side.

Stopping this type of drug can lead to withdrawal symptoms such as dizziness, headaches, insomnia, anxiety, sweating, visual disturbances and difficulty concentrating. Many people complain of shocklike sensations in their head (brainzaps” or “shivers”).

518 total views, 2 views today

Posted in Recent Cases Blog and tagged , , , , , , , , , , , , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

0 Comments

Leave a Reply